MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

AMO MANUFACTURING USA, LLC UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDC30
Medical Device Problem Codes Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the cartridge was received in a non-j&j sterilization pouch with a za9003 daisy wheel.The cartridge was inspected under magnification.The cartridge presented with a lens stuck in the cartridge and damage to the tip.The wings were inspected and folded correctly.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that three additional unrelated complaints were received for this po.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson(jnj) non preloaded cartridge broke prior to the lens insertion.The issue occurred during implantation.The tip of the cartridge touched the eye.Customer specified the directions for use were followed and no use error lead to this event.A jnj backup lens of a different model dib00 19.0 diopter was successfully inserted.There was a 15 minute delay.No incision enlargement, vitrectomy, sutures, or medication outside the standard of care.There was no harm to the patient.The patient¿s daily activities have not been impacted by this event.Patient has fully recovered.The subsequent product investigation shows the cartridge tip is damaged making this event reportable.No further information is available.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18602363
Report Number3012236936-2024-00215
Device Sequence Number2820746
Product Code KYB
UDI-Device Identifier05050474530027
UDI-Public(01)05050474530027(17)231020(10)CK26093
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberCK26093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IOL SERIAL (B)(6).
Patient Age61 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite